Alert archive / Florida / Special Weather Statements in 2022
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 2, 2022, 11:21 PM EDT for Saint Johns County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2022, 11:21 PM EDT (03:21 UTC)
- Expired
- Aug 3, 2022, 12:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
- Hail
- 0.00 in
- Wind
- 40
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 3.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2142 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
640
WWUS82 KJAX 030321
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
1121 PM EDT Tue Aug 2 2022
FLZ033-132-137-232-237-030400-
Eastern Clay FL-Western Clay FL-Eastern Putnam FL-Western Putnam FL-
Inland St. Johns FL-
1121 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of southwestern St.
Johns, northeastern Putnam and east central Clay Counties through
MIDNIGHT EDT...
At 1121 PM EDT, Doppler radar was tracking a strong thunderstorm near
Picolata, or 9 miles north of Hastings, moving southwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bostwick, Picolata and Federal Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2994 8156 2986 8141 2973 8153 2983 8178
TIME...MOT...LOC 0321Z 027DEG 8KT 2986 8154
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
SHASHYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 9:31 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 2, 9:31 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 931 PM EDT Tue Aug 2 2022 .UPDATE... Storm developments will continue through tonight with storms building along sea breeze and outflow boundaries past midnight. Primary threat from slow-moving storms is torrential rainfall which can lead to instances of localized flooding. Convection will eventually become diminished overnight with convection returning on Wednesday afternoon. Overnight low temperatures will be in the mid 70s. && .PREV DISCUSSION [806 PM EDT]... .NEAR TERM [Through Tonight]... Today, ridging in the Gulf of Mexico is brining a weak NW steering flow, allowing both the Atlantic and Gulf sea breezes to push their ways inland. The boundaries are expected to collide and force scattered convection inland. Gusty winds and localized temporary flooding from slow moving storms are possible with embedded strong thunderstorms near I-75 and US-301. Convection ahead of the sea breeze boundaries is possible due to above average PWATs (~2 inches) and strong diurnal heating. Convection will linger past sunset until about midnight due to outflow interactions keeping storms fueled. Low temperatures will be normal, mid 70s inland and a few degrees warmer on the coast. Areas receiving storm coverage will feel a temperature drop earlier in the evening. .SHORT TERM [Wednesday Through Thursday Night]... High pressure ridging to our southeast is forecasted to shift northward and be to our east Wednesday, and to our northeast Thursday. On Wednesday with moisture and low level forcing, precipitation chances are high, especially inland NE FL. Again, with any strong storms forming the primary risks will be gusty winds and slow moving downpours. Wednesday night into Thursday a stronger steering flow from the south will bring drier air with below average PWATs of about 1.5 inches, lowering diurnal convection potential. Precipitation chances will be below normal on the coast, but inland there will still be decent chances of convection in the afternoon and evening. The temperature trend will continue this week with highs in the mid 90s and lows in the lower 70s inland and mid 70s on the coast. .LONG TERM [Friday Through Tuesday]... Normal diurnal summertime convection is expected during this period. Southeast flow will continue Friday and PWATs will be steady around 2 inches all weekend. With easterly flow Saturday and Sunday, the area with the highest potential for strong afternoon storms will be inland NE FL due to a stronger Atlantic sea breeze forming. Temperatures will be normal, highs in the low 90s inland and upper 80s on the coast. Lows in the lower 70s inland and mid 70s on the coast. .AVIATION... [Through 00Z Thursday] Late evening showers and storms may develop later this evening over forecast sites with conditions becoming predominantly VFR overnight with reduced visibility possible in the early morning hours at VQQ. Convection expected to return on Wednesday afternoon with southerly winds building upwards to about 10-15 knots for coastal sites. .MARINE... High pressure is currently to our southeast, shifting north during this week, expected to be to the northeast by Thursday through the weekend. The east coast sea breeze will move inland each afternoon and merge with the Gulf coast sea breeze helping form thunderstorms. Rip Currents: Moderate rip current risk through the week. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 95 72 93 72 / 30 60 30 40 10 SSI 78 90 77 88 78 / 30 30 20 20 10 JAX 75 92 74 91 73 / 50 40 20 20 10 SGJ 75 89 74 89 75 / 40 40 20 20 10 GNV 73 92 72 93 72 / 40 70 30 40 10 OCF 73 92 73 93 73 / 60 70 30 40 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Aug 2, 10:31 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1031 PM EDT Tue Aug 2 2022
FLZ038-138-030300-
Coastal Flagler FL-Inland Flagler FL-
1031 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of eastern Flagler
County through 1100 PM EDT...
At 1030 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palm Coast, moving south at 25 mph.
HAZARD...Wind gusts of 45 to 55 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Palm Coast, Flagler Beach, Bunnell and Beverly Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
2941 8115 2935 8115 2931 8125 2958 8130
2962 8113 2952 8110
TIME...MOT...LOC 0230Z 340DEG 21KT 2956 8118
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
SHASHYSpecial weather statement, Aug 2, 10:32 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1032 PM EDT Tue Aug 2 2022
FLZ137-140-237-240-030300-
Central Marion FL-Eastern Putnam FL-Western Putnam FL-
Eastern Marion FL-
1032 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of northeastern Marion
and central Putnam Counties through 1100 PM EDT...
At 1032 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Lake Delancy, or 7 miles west of Pomona Park,
moving southwest at 10 to 15 mph.
HAZARD...Wind gusts of 45 to 55 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Palatka, Pomona Park, Salt Springs, East Palatka, Lake Delancy,
Fruitland, San Mateo, Satsuma, Welaka and Hog Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2934 8197 2958 8192 2969 8155 2947 8155
2933 8163 2932 8168 2930 8166 2923 8170
TIME...MOT...LOC 0232Z 027DEG 15KT 2948 8172
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
SHASHYSpecial weather statement, Aug 2, 11:01 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1101 PM EDT Tue Aug 2 2022
FLZ033-133-030330-
Coastal St. Johns FL-Inland St. Johns FL-
1101 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of central St. Johns
County through 1130 PM EDT...
At 1101 PM EDT, Doppler radar was tracking a strong thunderstorm over
World Golf Village, or 9 miles northwest of Saint Augustine, moving
south at 10 mph.
HAZARD...Winds of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Saint Augustine, World Golf Village, Saint Augustine Beach, South
Ponte Vedra, Durbin, Vilano Beach, Saint Augustine South, Guana River
State Park, Anastasia and Bakersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2978 8151 3005 8161 3013 8130 3007 8128
2985 8122
TIME...MOT...LOC 0301Z 339DEG 8KT 2996 8144
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Aug 2, 11:09 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1109 PM EDT Tue Aug 2 2022
FLZ137-140-237-240-030345-
Central Marion FL-Eastern Putnam FL-Western Putnam FL-
Eastern Marion FL-
1109 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of northeastern Marion
and Putnam Counties through 1145 PM EDT...
At 1109 PM EDT, Doppler radar was tracking strong thunderstorms over
Palatka, moving south at 15 mph.
HAZARD...Winds of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palatka, Crescent City, Interlachen, Pomona Park, East Palatka, Lake
Delancy, Fruitland, Bostwick, Orange Springs and Orange Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2980 8180 2983 8158 2939 8151 2940 8169
2943 8205 2955 8204
TIME...MOT...LOC 0309Z 010DEG 12KT 2965 8171
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Aug 2, 11:17 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1117 PM EDT Tue Aug 2 2022
FLZ038-138-030400-
Coastal Flagler FL-Inland Flagler FL-
1117 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of east central Flagler
County through MIDNIGHT EDT...
At 1117 PM EDT, Doppler radar was tracking a strong thunderstorm over
Flagler Beach, moving south at 10 mph.
HAZARD...Wind gusts around 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Coast, Flagler Beach, Bunnell and Beverly Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
2941 8115 2939 8116 2936 8128 2943 8134
2950 8130 2958 8118 2957 8112 2952 8110
TIME...MOT...LOC 0317Z 341DEG 7KT 2948 8116
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SHASHYSpecial weather statement, Aug 2, 11:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1121 PM EDT Tue Aug 2 2022
FLZ033-132-137-232-237-030400-
Eastern Clay FL-Western Clay FL-Eastern Putnam FL-Western Putnam FL-
Inland St. Johns FL-
1121 PM EDT Tue Aug 2 2022
...A strong thunderstorm will impact portions of southwestern St.
Johns, northeastern Putnam and east central Clay Counties through
MIDNIGHT EDT...
At 1121 PM EDT, Doppler radar was tracking a strong thunderstorm near
Picolata, or 9 miles north of Hastings, moving southwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bostwick, Picolata and Federal Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2994 8156 2986 8141 2973 8153 2983 8178
TIME...MOT...LOC 0321Z 027DEG 8KT 2986 8154
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:10 PM EDT | Special Weather Statement | JAX | Marion | 50 min |
| Aug 2, 8:48 PM EDT | Special Weather Statement | JAX | Saint Johns | 27 min |
| Aug 2, 9:01 PM EDT | Special Weather Statement | JAX | Marion | 29 min |
| Aug 2, 9:13 PM EDT | Special Weather Statement | JAX | Saint Johns | 47 min |
| Aug 2, 9:39 PM EDT | Special Marine Warning | JAX | 66 min | |
| Aug 2, 9:51 PM EDT | Special Weather Statement | JAX | Putnam | 39 min |
| Aug 2, 9:59 PM EDT | Special Weather Statement | JAX | Flagler | 46 min |
| Aug 2, 10:09 PM EDT | Special Weather Statement | JAX | Marion | 36 min |
| Aug 2, 10:31 PM EDT | Special Weather Statement | JAX | Flagler | 29 min |
| Aug 2, 10:32 PM EDT | Special Weather Statement | JAX | Putnam | 28 min |
| Aug 2, 10:35 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 40 min |
| Aug 2, 10:37 PM EDT | Special Marine Warning | JAX | 53 min | |
| Aug 2, 10:44 PM EDT | Areal Flood Warning | JAX | Marion, Putnam | 75 min |
| Aug 2, 11:01 PM EDT | Special Weather Statement | JAX | Saint Johns | 29 min |
| Aug 2, 11:09 PM EDT | Special Weather Statement | JAX | Putnam | 36 min |
| Aug 2, 11:17 PM EDT | Special Weather Statement | JAX | Flagler | 43 min |
| Aug 2, 11:28 PM EDT | Special Marine Warning | JAX | 32 min | |
| Aug 2, 11:48 PM EDT | Special Weather Statement | JAX | Clay | 42 min |
| Aug 2, 11:51 PM EDT | Areal Flood Warning | JAX | Putnam | 92 min |
| Aug 2, 11:57 PM EDT | Special Weather Statement | JAX | Putnam | 63 min |
| Aug 3, 12:04 AM EDT | Special Weather Statement | JAX | Putnam | 56 min |
| Aug 3, 12:08 AM EDT | Special Weather Statement | JAX | Clay | 37 min |
| Aug 3, 12:31 AM EDT | Special Weather Statement | JAX | Clay | 29 min |
| Aug 3, 12:45 AM EDT | Special Weather Statement | JAX | Clay | 45 min |
| Aug 3, 1:02 AM EDT | Special Weather Statement | JAX | Clay | 58 min |
| Aug 3, 3:42 PM EDT | Special Weather Statement | JAX | Citrus | 33 min |
| Aug 3, 4:31 PM EDT | Special Weather Statement | JAX | Baker | 29 min |
| Aug 3, 5:31 PM EDT | Special Weather Statement | JAX | Baker | 29 min |
| Aug 3, 5:41 PM EDT | Special Weather Statement | JAX | Gilchrist | 34 min |
| Aug 3, 5:50 PM EDT | Special Weather Statement | JAX | Duval | 25 min |
| Aug 3, 6:24 PM EDT | Special Weather Statement | JAX | Alachua | 36 min |
| Aug 3, 6:26 PM EDT | Special Weather Statement | JAX | Columbia | 34 min |
| Aug 3, 6:57 PM EDT | Special Weather Statement | JAX | Alachua | 33 min |
| Aug 3, 6:59 PM EDT | Areal Flood Advisory | JAX | Alachua, Columbia | 2 hr |
| Aug 3, 7:01 PM EDT | Special Weather Statement | JAX | Baker | 29 min |
| Aug 3, 7:06 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 24 min |
| Aug 3, 7:15 PM EDT | Special Weather Statement | JAX | Bradford | 30 min |
| Aug 3, 7:19 PM EDT | Areal Flood Advisory | JAX | Alachua | 116 min |
| Aug 3, 7:29 PM EDT | Special Weather Statement | JAX | Alachua, Bradford, Clay, Union | 31 min |
| Aug 3, 7:32 PM EDT | Special Weather Statement | JAX | Marion | 28 min |
| Aug 3, 7:35 PM EDT | Areal Flood Advisory | JAX | Alachua, Columbia | 115 min |
| Aug 3, 7:49 PM EDT | Special Weather Statement | JAX | Putnam | 26 min |
| Aug 2, 8:15 PM EDT | Special Weather Statement | JAX | Ware | 45 min |
| Aug 2, 9:15 PM EDT | Special Weather Statement | JAX | Camden | 30 min |
| Aug 2, 9:36 PM EDT | Special Weather Statement | JAX | Camden | 39 min |
| Aug 3, 2:06 PM EDT | Special Weather Statement | JAX | Glynn | 24 min |
| Aug 3, 2:32 PM EDT | Special Weather Statement | JAX | Wayne | 28 min |
| Aug 3, 2:45 PM EDT | Special Weather Statement | JAX | Brantley | 30 min |
| Aug 3, 3:03 PM EDT | Special Weather Statement | JAX | Camden | 27 min |
| Aug 3, 3:15 PM EDT | Special Weather Statement | JAX | Wayne | 30 min |
| Aug 3, 3:33 PM EDT | Special Weather Statement | JAX | Charlton | 27 min |
| Aug 3, 4:02 PM EDT | Special Weather Statement | JAX | Brantley, Charlton | 28 min |
| Aug 3, 4:16 PM EDT | Special Weather Statement | JAX | Appling | 29 min |
| Aug 3, 4:30 PM EDT | Special Weather Statement | JAX | Pierce | 30 min |
| Aug 3, 4:44 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Charlton, Ware | 31 min |
| Aug 3, 5:17 PM EDT | Special Weather Statement | JAX | Ware | 28 min |
| Aug 3, 5:21 PM EDT | Special Weather Statement | JAX | Echols | 24 min |
| Aug 3, 6:27 PM EDT | Special Weather Statement | JAX | Clinch | 33 min |
Nearby
Special Weather Statements in Florida, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.